Virginia, 2012

Hail and Lightning Strike in Virginia, August 9, 2012

August 9, 2012 · NWS RNK · 2 events in 2 counties and zones

A broad upper trough persisted across the eastern half of the United States. Meanwhile, a cold front was approaching the area from the west.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A broad upper trough persisted across the eastern half of the United States. Meanwhile, a cold front was approaching the area from the west. Scattered afternoon and evening showers and thunderstorms developed across the region in the warm, humid air mass that was present in advance of the front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 9, 4:26 PM EST, 27 minutes earlier.

Area forecast discussion, Aug 9, 4:26 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT THU AUG 9 2012

.SYNOPSIS...
A STRONG UPPER LEVEL TROUGH WILL PASS ACROSS THE GREAT LAKES OF
FRIDAY...DRAGGING A COLD FRONT ACROSS OUR AREA DURING THE
AFTERNOON AND EVENING. THUNDERSTORM ACTIVITY WITH THIS SYSTEM WILL
BE WIDESPREAD ACROSS OUR AREA...WITH A FEW STORMS BECOMING STRONG
TO SEVERE. ONCE THE COLD FRONT MOVES EAST OF THE AREA LATE FRIDAY
EVENING...HIGH PRESSURE WILL BUILD IN...BRINGING COOLER AND DRIER
AIR IN FOR THE REMAINDER OF THE WEEKEND AND THE EARLY PART OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
AS OF 522 PM EDT THURSDAY...

ISSUED A QUICK ZFP UPDATE TO INCREASE POPS MARKEDLY ACROSS THE SW
AS HEAVY RAIN AND EMBEDDED THUNDER IS HOLDING TOGETHER PRETTY WELL
OUT OF TN. CONSIDERING ITS SLOW MOVEMENT...WILL NEED TO WATCH FOR
WATER PROBLEMS TONIGHT NW NC AND INTO TAZEWELL. HAVE UPDATED HWO
AND INTRODUCED HVY RAIN IN THE WX GRIDS. THINKING THAT SOME OF
THIS RAIN WILL HOLD TOGETHER INTO THE PSK/BCB CORRIDOR WITH SOME
SCATTERED STORMS DEVELOPING OUT AHEAD OF IT. IF ANY STORMS REMAIN
STRONG THEY WOULD BE MAINLY ACROSS NW NC AND EXTREME SW VA.

AS OF 400 PM EDT THURSDAY...

CLOUD COVER MOVING ACROSS THE AREA THIS MORNING AND AFTERNOON
PROVED HELPFUL IN LIMITING INSTABILITY...AND THEREFORE THUNDERSTORM
DEVELOPMENT ACROSS THE MOUNTAINS THIS AFTERNOON. HOWEVER WILL BE
KEEPING AN EYE ON A THUNDERSTORM COMPLEX MOVING ACROSS EASTERN
TENNESSEE THROUGH THE EARLY HALF OF THE EVENING AS SHORT RANGE
MODELS ARE EXPECTING SOME OF THIS ACTIVITY TO MOVE INTO THE NORTH
CAROLINA MOUNTAINS...AS WELL AS PARTS OF THE MOUNTAIN EMPIRE. THAT
STATED...LATEST RADAR IMAGERY INDICATES THAT THESE STORMS ARE
WEAKENING...AND CAPE VALUES ACROSS THE MOUNTAINS APPEAR TO BE
MORE MODEST COMPARED TO PREVIOUS DAYS...AND BELIEVE THAT MOST OF
THESE STORMS WILL REMAIN BELOW SEVERE LIMITS FOR THE EVENING.

FOR FRIDAY...SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE DURING
THE MORNING AND AFTERNOON FROM WEST TO EAST AS A STRONG UPPER
LEVEL TROUGH SWINGS INTO THE LOWER GREAT LAKES...BRINGING A
STRONG COLD FRONT TOWARD OUR AREA. BELIEVE THAT THUNDERSTORMS WILL
DEVELOP ACROSS THE MOUNTAINS IN BATCHES DURING THE EARLY HALF OF
THE AFTERNOON...AND WILL SOLIDIFY INTO MORE OF A LINE AS THE
TROUGH PUSHES INTO THE PIEDMONTS DURING THE EVENING. STILL LOOKING
AT THE MAIN THREAT WITH THESE STORMS TO BE LOCALLY STRONG
WINDS...HOWEVER HEAVY RAIN WILL ALSO BE POSSIBLE WHERE STORMS
BEGIN TO TRAIN.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...
AS OF 400 PM EDT THURSDAY...

QUITE A CHANGE IN AIRMASS COMING THIS PERIOD...BUT WILL BE DEALING
WITH LINGERING STORMS FRIDAY EVENING AS FRONT PUSHES EAST WITH
STRONG UPPER SUPPORT SHIFTING TO OUR NW. GFS SEEMS TO BE QUICKER IN
CLEARING THINGS AWAY FROM OUR AREA BY FRIDAY NIGHT WHILE THE
ECMWF/NAM/SREF HOLD ONTO THE CONVECTION A LITTLE LONGER. WENT WITH
CATEGORICAL POPS IN THE PIEDMONT FRIDAY EVENING TAPERING TO CHANCE
IN THE WEST...THEN LOWER POPS TO SLIGHT/LOW CHANCE OVERNIGHT GIVEN
THAT THE UPPER SHORTWAVE/TROUGH REMAINS WEST OF US INTO SATURDAY.

THE NEXT SHORTWAVE PIVOTS ACROSS THE CENTRAL APPALACHIANS INTO THE
MID ATLANTIC SAT AFTERNOON. THIS MAY KEEP THE THREAT OF SHOWERS OR
ISOLATED STORMS GOING IN THE EAST WITH COOL POOL ALOFT. 8H TEMPS
COOL TO +14C...SO WITH SOME CLOUD COVER FROM THE COLDER AIR
ALOFT...LOOK FOR HIGHS IN THE 70S MTNS TO MID 80S OUT EAST.

DRIER AIR WILL FINALLY SEEP IN FROM THE NW SAT NIGHT INTO SUNDAY
WITH DEWPOINTS DROPPING INTO THE UPPER 40S/LOWER 50S IN THE HIGHER
ELEVATIONS WITH MID 50S VALLEYS. THE PIEDMONT COULD SEE SOME 50S
DEWPOINTS BUT HARD TO DISPLACE THE HUMID AIRMASS ACROSS THE
CAROLINAS AS THE FLOW ALOFT STAYS WSW.

FOR LOWS SAT NIGHT WENT WITH LOCAL MOS WHICH GIVES LOWER TO MID 50S
MTNS TO LOWER 60S EAST.

SUNDAY...THE SFC FLOW BACKS AROUND TO THE WSW AGAIN AND WILL SEE
TEMPS START TO CREEP UP WITH MORE SUNSHINE. HEIGHTS/8H TEMPS
INCREASE AGAIN...SO LOOKING AT HIGHS GETTING BACK TOWARD 80 MTNS AND
MID TO UPPER 80S EAST.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 400 PM EDT THURSDAY...

DRIER AIRMASS WILL BE DISPLACED DURING THIS PERIOD AS THE FRONT FROM
THE SHORT TERM PERIOD STALLS ACROSS THE CAROLINAS/TN VALLEY THEN
SHIFTS SLOWLY NORTH BY TUESDAY AS ANOTHER WAVE OF LOW PRESSURE
SHIFTS ACROSS IT FROM THE LOWER MISSOURI VALLEY INTO THE VA
TIDEWATER FROM MON-TUE. THIS FRONT WILL BE CLOSE ENOUGH THAT
SHOWER/TSRA CHANCES INCREASE AGAIN BY TUESDAY. ONCE THE
SHORTWAVE/ASSOCIATED SFC LOW PASS TUESDAY AFTERNOON...WEAK HIGH
PRESSURE WILL PUSH THE FRONT BACK SOUTH INTO THE GA/SC BY WEDNESDAY
AND THE AIRMASS DRIES OUT SOME...BUT THE UPPER TROUGH IS NOT AS DEEP
AS THIS WEEKENDS. OVERALL...THE TEMPS NEXT WEEK WILL AVERAGE
80S/LOWER 90S FOR HIGHS AND 60S FOR LOWS.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
AS OF 215 PM EDT THURSDAY...

MID AND HIGH CLOUDS HAVE SO FAR HELPED TO DELAY THE ONSET OF
AFTERNOON SHOWERS AND THUNDERSTORMS..HOWEVER A BREAK IN THE CLOUD
COVER ENTERING WESTERN VIRGINIA IS ALLOWING FOR STRONGER CU
DEVELOPMENT...AND SHOULD NOT BE LONG BEFORE POP UP SHOWER AND
THUNDERSTORM ACTIVITY MAKES ITS WAY NEAR BLF AND LWB. AS
SUCH...HAVE ADDED VCTS INTO THE TAFS FOR THESE TWO AIRPORTS FOR
THE 09/20Z TO 10/00Z TIME FRAME...WHILE BELIEVE COVERAGE FURTHER
EAST WILL BE TOO ISOLATED TO MAKE MENTION AT OTHER AIRPORTS.
WEATHER FORECAST MODELS APPEAR IN DECENT AGREEMENT THAT THE
APPROACHING SHORTWAVE DISTURBANCE/THUNDERSTORM COMPLEX ACROSS
TENNESSEE WILL HOLD MAINLY IN THE NORTH CAROLINA MOUNTAINS AND
POSSIBLY ENTER VIRGINIA JUST SOUTH OF BLF...BEFORE WEAKENING.

OVERNIGHT...MID AND HIGH CLOUDS WILL MAKE THE DIFFERENCE AS TO HOW
MUCH FOG DEVELOPS ACROSS THE AREA. AT THIS POINT...WILL EXPECT
SCATTERED TO BROKEN MID AND HIGH CLOUDS TO LINGER ACROSS THE
AREA...HELPING TO REDUCE THE AMOUNT OF FOG WHICH DEVELOPS...ALTHOUGH
HIGHER CLOUDS MAY THIN RIGHT AROUND SUNRISE...MAKING FOR A BRIEF
PERIOD OF DENSE FOG BEFORE DISSIPATING WITH DAYTIME HEATING.

SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE LATE FRIDAY MORNING
AND EARLY AFTERNOON AS A DEEP UPPER LEVEL TROUGH APPROACHES THE
AREA...WITH AN ASSOCIATED COLD FRONT ENTERING THE WESTERN PART OF
THE FORECAST AREA TOWARD THE END OF THE TAF PERIOD. WILL BE LOOKING
AT A FEW STRONG STORMS TO START THE AFTERNOON...AND EXPECT THAT
THESE STORMS WILL FORM INTO A LINE JUST AHEAD OF THE COLD FRONT AS
IT ENTERS THE PIEDMONT REGION DURING EARLY EVENING. THUNDERSTORM
ACTIVITY IS EXPECTED TO END ACROSS THE AREA AS THE FRONT EXITS TO
THE EAST DURING LATE EVENING...AT WHICH POINT DRIER AIR ASSOCIATED
WITH HIGH PRESSURE WILL RESULT IN VFR CONDITIONS HEADING INTO THE
EARLY PART ON NEXT WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/NF
NEAR TERM...KM/NF
SHORT TERM...WP
LONG TERM...WP
AVIATION...JH/NF
Hazardous weather outlook, Aug 9, 3:37 PM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT THU AUG 9 2012

NCZ003>006-020-VAZ011-013-014-016>020-022>024-032>035-043>047-058-
059-WVZ042>045-102045-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-GILES-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
437 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING AS BANDS OR CLUSTERS OF THUNDERSTORMS DEVELOP AND
MOVE EAST AHEAD OF A STRONG COLD FRONT. DAMAGING WINDS WILL BE THE
PRIMARY THREAT WITH VERY HEAVY RAINFALL ALSO LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-019-VAZ007-009-010-012-015-102045-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-
437 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL COULD LEAD TO
LOCALIZED FLASH FLOODING LATE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING AS BANDS OR CLUSTERS OF THUNDERSTORMS DEVELOP AND
MOVE EAST AHEAD OF A STRONG COLD FRONT. DAMAGING WINDS WILL BE THE
PRIMARY THREAT WITH VERY HEAVY RAINFALL ALSO LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 9, 3:52 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 PM EDT THU AUG 9 2012

NCZ018-092145-
WATAUGA NC-
452 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT WATAUGA COUNTY...

AT 448 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLOWING
ROCK...MOVING NORTH AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR AHO AROUND 500 PM...BOONE AROUND 510 PM...
LOVILL AROUND 515 PM...SANDS AROUND 520 PM...SILVERSTONE AROUND 530
PM AND MEAT CAMP AROUND 535 PM.

LAT...LON 3635 8184 3636 8179 3635 8177 3635 8173
      3638 8173 3639 8172 3635 8164 3627 8156
      3611 8160 3612 8171 3611 8181 3617 8184
Special weather statement, Aug 9, 3:58 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT THU AUG 9 2012

VAZ010-012-092145-
BLAND VA-WYTHE VA-
458 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT BLAND AND WYTHE COUNTIES...

AT 456 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
WYTHEVILLE...MOVING NORTH AT 15 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR BLAND AROUND 520 PM...KIMBERLING AROUND 535
PM AND HICKSVILLE AROUND 540 PM.

LAT...LON 3719 8115 3726 8101 3716 8087 3713 8087
      3711 8093 3703 8090 3701 8087 3694 8087
      3691 8113
Special weather statement, Aug 9, 4:17 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT THU AUG 9 2012

VAZ007-009-092200-
SMYTH VA-TAZEWELL VA-
517 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT SMYTH AND TAZEWELL COUNTIES...

AT 515 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHILHOWIE...
MOVING NORTH AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR QUARRY AROUND 530 PM...SALTVILLE AROUND 535
PM...ALLISON GAP AROUND 545 PM...BROADFORD AROUND 550 PM AND ASBERRYS
AROUND 600 PM.

LAT...LON 3710 8189 3715 8168 3699 8151 3666 8159
      3668 8165 3679 8170 3691 8183 3693 8184
      3696 8179 3705 8183
Special weather statement, Aug 9, 4:38 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT THU AUG 9 2012

NCZ018-092215-
WATAUGA NC-
538 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT WATAUGA COUNTY...

AT 530 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF
BOONE NORTH CAROLINA NEAR BLOWING ROCK.  THIS STORM HAS MOVED VERY
LITTLE SINCE 5:00 PM...AND RADAR ESTIMATES THAT BETWEEN 1 AND 2
INCHES OF RAIN HAS FALLEN JUST NEAR BLOWING ROCK NORTH CAROLINA.

ADDITIONAL THUNDERSTORMS WERE MOVING NORTH FROM CALDWELL COUNTY.
THESE STORMS MAY MERGE WITH THE STORM NEAR BLOWING ROCK.  IF THIS
OCCURS...TORRENTIAL RAIN IS LIKELY.  ROADSIDE DITCHES WILL FILL WITH
WATER QUICKLY...AND DEBRIS MAY BE WASHED ONTO AREA ROADS.

THROUGH 6:00 PM...EXPECT VERY HEAVY RAIN TO CONTINUE NEAR BLOWING
ROCK NORTH CAROLINA.

LAT...LON 3622 8166 3616 8149 3614 8150 3611 8155
      3611 8181 3613 8183
Special weather statement, Aug 9, 4:44 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT THU AUG 9 2012

VAZ007-009-092245-
SMYTH VA-TAZEWELL VA-
544 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT SMYTH AND TAZEWELL COUNTIES...

AT 540 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF CHILHOWIE...MOVING NORTH AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR ASBERRYS AROUND 605 PM...CLIFFIELD AROUND 615
PM...TAZEWELL AROUND 625 PM AND AMONATE AROUND 630 PM.

LAT...LON 3721 8168 3721 8163 3716 8135 3705 8140
      3704 8146 3700 8143 3683 8151 3684 8173
Special weather statement, Aug 9, 4:48 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT THU AUG 9 2012

VAZ010-012-092230-
BLAND VA-WYTHE VA-
548 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT BLAND AND WYTHE COUNTIES...

AT 545 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF MAX
MEADOWS...MOVING NORTH AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR GUNTON PARK AROUND 600 PM AND LONG SPUR
AROUND 630 PM.

LAT...LON 3720 8092 3718 8089 3719 8087 3718 8087
      3717 8088 3715 8085 3711 8093 3703 8090
      3700 8087 3689 8088 3688 8111 3711 8115

The radar

The Roanoke radar (KFCX), 61 km away, was scanning. The volume nearest the first event began at 21:53 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 lightning. Local standard time, as filed.

Hail, Wythe

When
August 9, 4:53 PM EST
Where
Wythe County, 2 mi WNW of Max Meadows
Measured
0.75 in hail
Reported by
Public
Coordinates
36.981, -80.963

Lightning, Radford (C)

When
August 9, 8:55 PM EST
Where
Radford (C) County, 2 mi ESE of Radford
Property damage
$1,000
Reported by
Public
Coordinates
37.109, -80.526

The public reported that lightning struck two trees along Tyler Avenue knocking them down across the road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2012Every state in 2012This day in weather historyWarnings in Virginia, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409482, 409484.